Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 510, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 19, 2002, 2:37 AM CST for Bolivar County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2002, 2:37 AM CST (08:37 UTC)
- Expired
- Dec 19, 2002, 3:35 AM CST
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 166 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 18, 8:55 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434 WUUS54 KJAN 190837 SVRJAN MSC011-190935- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 236 AM CST THU DEC 19 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 335 AM CST * AT 236 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF BENOIT...OR ABOUT 12 MILES SOUTHWEST OF ROSEDALE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BENOIT AT 240 AM CST BE NEAR PACE AT 255 AM CST BE NEAR RENOVA...CLEVELAND AT 300 AM CST BE NEAR MOUND BAYOU...WINSTONVILLE...MERIGOLD...SHELBY AT 305 AM CST BE NEAR DUNCAN...ALLIGATOR AT 310 AM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. HAIL...DAMAGING WINDS UP TO 60 MPH AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3391 9100 3359 9112 3373 9070 3411 9072
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 9:26 PM CST, 5 hours 11 minutes earlier.
Area forecast discussion, Dec 18, 9:26 PM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 925 PM CST WED DEC 17 2002 DID A QUICK UPDATE TO CHANGE THE WATCH. WITH THE BOUNDARY SLOWING DOWN LOWERED THE POPS FOR SOUTHEAST GROUPS. RAISED TEMPS...MOST AREAS HAVE MAINTAINED TEMPS IN THE MID/UPPER 60S FOR THE PAST FEW HOURS. OTHERWISE FORECAST OK. .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Dec 18, 11:44 PM CST, 2 hours 53 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1144 PM CST WED DEC 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT FOR AREAS ALONG AND WEST OF A LINE FROM EUPORA TO JACKSON TO WINNSBORO LOUISIANA. SEVERE THUNDERSTORMS WILL BE MORE WIDESPREAD FOR AREAS ALONG AND NORTH OF A LINE FROM RAYVILLE LOUISIANA...TO BELZONI MISSISSIPPI TO GRENADA. WIND GUSTS TO 60 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN CAN BE EXPECTED. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. WITH A MOIST AND UNSTABLE AIRMASS AND STRONG UPPER LEVEL WINDS OVER THE AREA...THUNDERSTORMS WILL DEVELOP OVERNIGHT. A COLD FRONT WILL SLOWLY MOVE INTO THE AREA EARLY THURSDAY...INCREASING THE CHANCE OF THUNDERSTORMS. SEVERE THUNDERSTORMS WIL BE POSSIBLE FOR MUCH OF THE AREA...AS THE COLD FRONT MOVES EAST. DAMAGING WINDS...HEAVY RAIN...DANGEROUS LIGHTNING AND TORNADOES WILL BE POSSIBLE. ...FLOODING... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVERNIGHT...MAINLY ALONG AND WEST OF A LINE FROM GRENADA MISSISSIPPI...TO YAZOO CITY TO WINNSBORO LOUISIANA. PONDING OF WATER ON STREETS...HIGHWAYS...CULVERTS AND OTHER LOW LYING AREAS MAY OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... THE COMBINATION OF STRONG UPPER LEVEL WIND SHEAR AND SIGNIFICANT INSTABILITY WILL ALLOW STRONG STORMS TO DEVELOP THURSDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND MUCH OF MISSISSIPPI. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVYRAINFALL...FREQUENT DANGEROUS LIGHTNING...LARGE HAIL...AND DAMAGING WINDS. A FEW TORNADOES COULD DEVELOP AS WELL. THE COLD FRONT WILL GRADUALLY MOVE SOUTHEAST AND INTO THE EASTERN COUNTIES OF MISSISSIPPI BY LATE THURSDAY. SHOWERS ANDTHUNDERSTORMS WILL CONTINUE OVER EASTERN MISSISSIPPI THURSDAY EVENING AND BEGIN TO TAPER OFF AFTER MIDNIGHT.BY FRIDAYMORNING...THE COLD FRONT WILL BE OUT OF THE AREA AND HIGH PRESSURE SETTLE OVER THE REGION. ...DAYS FOUR THROUGH SEVEN... AN UPPER LEVEL TROUGH IS EXPECTED TO DEEPEN OVER TEXAS BY TUESDAY. AT THE SURFACE...A STRONG LOW PRESSURE AREA WILL DEVELOP AHEAD OF THIS TROUGH. THIS SURFACE LOW WILL EVENTUALLY MOVE EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY. WITH AN UNSTABLE AIRMASS EXPECTED TO BE IN PLACE...STRONG THUNDERSTORMS COULD DEVELOP ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI ON CHRISTMAS EVE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:09 AM CST | Flash Flood Warning | JAN | Bolivar | 4 hr |
| Dec 19, 6:00 AM CST | Flash Flood Warning | JAN | Bolivar | 2 hr |
| Dec 19, 8:31 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 24 min |
| Dec 19, 8:38 AM CST | Severe Thunderstorm Warning | JAN | Adams | 47 min |
| Dec 19, 9:09 AM CST | Severe Thunderstorm Warning | JAN | Warren | 46 min |
| Dec 19, 9:11 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 29 min |
| Dec 19, 9:53 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 27 min |
| Dec 19, 10:07 AM CST | Tornado Warning | JAN | Yazoo | 28 min |
| Dec 19, 10:11 AM CST | Tornado Warning | JAN | Simpson | 19 min |
| Dec 19, 10:20 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Dec 19, 10:36 AM CST | Tornado Warning | JAN | Yazoo | 29 min |
| Dec 19, 10:45 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 45 min |
| Dec 19, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| Dec 19, 10:58 AM CST | Tornado Warning | JAN | Attala, Holmes | 32 min |
| Dec 19, 11:00 AM CST | Tornado Warning | JAN | Lincoln | 30 min |
| Dec 19, 11:17 AM CST | Tornado Warning | JAN | Copiah, Lawrence | 28 min |
| Dec 19, 11:32 AM CST | Tornado Warning | JAN | Simpson | 43 min |
| Dec 19, 11:37 AM CST | Severe Thunderstorm Warning | JAN | Attala | 28 min |
| Dec 19, 11:43 AM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 42 min |
| Dec 19, 12:20 PM CST | Tornado Warning | JAN | Simpson, Smith | 30 min |
| Dec 19, 12:23 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 27 min |
| Dec 19, 12:25 PM CST | Severe Thunderstorm Warning | JAN | Scott | 30 min |
| Dec 19, 12:54 PM CST | Severe Thunderstorm Warning | JAN | Newton | 31 min |
| Dec 19, 1:14 PM CST | Severe Thunderstorm Warning | JAN | Marion | 46 min |
| Dec 19, 1:17 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| Dec 19, 1:17 PM CST | Tornado Warning | JAN | Newton | 28 min |
| Dec 19, 1:20 PM CST | Tornado Warning | JAN | Lamar, Marion | 30 min |
| Dec 19, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Covington | 43 min |
| Dec 19, 1:30 PM CST | Tornado Warning | JAN | Lauderdale | 25 min |
| Dec 19, 1:39 PM CST | Severe Thunderstorm Warning | JAN | Jones | 61 min |
| Dec 19, 1:49 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 26 min |
| Dec 19, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 30 min |
| Dec 19, 2:00 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| Dec 19, 2:14 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| Dec 19, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 35 min |
| Dec 19, 2:39 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 31 min |
| Dec 19, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.